Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 23, 2015, 6:49 AM CDT for Deaf Smith County, Texas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 6:49 AM CDT (11:49 UTC)
- Expired
- May 23, 2015, 11:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Deaf Smith County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:00 AM CDT | FLASH FLOOD | 11 N Hereford, TX | 1062 CLOSED DUE TO HIGH WATER |
| May 23, 11:00 AM CDT | FLASH FLOOD | 17 W Hereford, TX | 2298 SOUTH OF 1058 CLOSED DUE TO HIGH WATER |
| May 23, 11:00 AM CDT | FLASH FLOOD | 23 W Hereford, TX | SH214 SOUTH OF 1058 CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS54 KAMA 231149
FFWAMA
TXC117-231630-
/O.NEW.KAMA.FF.W.0003.150523T1149Z-150523T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
649 AM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1130 AM CDT
* AT 648 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL 6 MILES SOUTH OF SIMMS...OR
16 MILES NORTHWEST OF HEREFORD. DOPPLER RADAR INDICATES 3 TO 4
INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE
PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING
IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME
AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY
HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIMMS... BOOTLEG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3485 10304 3515 10268 3515 10242 3501 10235
3491 10239 3474 10273 3475 10305
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:16 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 23, 3:16 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT SAT MAY 23 2015
.DISCUSSION...
THUNDERSTORM CHANCES THROUGH THE HOLIDAY WEEKEND CONTINUE TO CAPTURE
THE PRIMARY FOCUS OF THIS FORECAST. MOST WIDESPREAD THUNDERSTORM
ACTIVITY AND GREATEST THREAT FOR HEAVY RAIN/FLOODING IS EXPECTED
TODAY.
CONVECTION CONTINUES TO DEVELOP ACROSS EASTERN NM EARLY THIS
MORNING...AND HAS RECENTLY BEGUN TO EXPAND INTO FAR WEST
TX...INCLUDING THE WESTERN TX PANHANDLE. THIS AS LARGE SCALE FORCING
FOR ASCENT CONTINUES TO INCREASE AHEAD OF A CLOSED UPPER LOW CHURNING
ALONG THE UT/AZ BORDER AND AN EJECTING SHORTWAVE TROUGH. A
SOUTH/SOUTHEASTERLY LLJ HAS STRENGTHENED TO 40-50 KTS IN RESPONSE TO
HEIGHT FALLS AHEAD OF THE UPPER LOW. GREATEST CONVECTIVE DEVELOPMENT
THIS FAR HAS BEEN IN A CORRIDOR ACROSS EAST CENTRAL NM WHERE LOW-
LEVEL MASS/MOISTURE CONVERGENCE HAS BEEN MAXIMIZED NEAR THE TERMINUS
OF THE LLJ.
THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE THIS MORNING AND
MARCH EAST ACROSS THE PANHANDLES. THE LLJ WILL GRADUALLY VEER TO MORE
SOUTHERLY...CONTINUING TO PUMP LOW-LEVEL MOISTURE NORTHWARD ACROSS
THE PANHANDLES AHEAD OF THE INCREASING DYNAMIC LIFT. GIVEN THE
DEGREE OF FORCING AND ABUNDANCE OF MOISTURE TO WORK WITH...STORMS
WILL LIKELY CONTINUE TO GROW UPSCALE INTO AN MCS AS THEY WORK ACROSS
THE AREA THIS MORNING. PWATS WILL INCREASE TO OVER AN INCH THIS
VIA STRONG LOW-LEVEL MOISTURE ADVECTION...AND HEAVY RAIN IS STILL
EXPECTED AS THE CONVECTION TRANSLATES ACROSS THE AREA. IN FACT SOME
OF THE STORMS OVER EAST CENTRAL NM HAVE ALREADY DUMPED OVER 2 INCHES
OF RAIN SINCE MIDNIGHT. THE FLASH FLOOD WATCH LOOKS ON TRACK AND WILL
NOT MAKE ANY CHANGES TO IT ATTM...ALTHOUGH WESTERN PORTIONS WILL
LIKELY BE ABLE TO BE CANCELLED EARLY. SOME SEVERE THREAT WILL ALSO
EXIST WITH THESE STORMS. MUCAPES ARE CURRENTLY IN THE 500-1000 J/KG
RANGE ACROSS THE SOUTHERN TX PANHANDLE...AND ELEVATED INSTABILITY IS
EXPECTED TO STEADILY INCREASE FROM SOUTH TO NORTH REACHING AROUND OR
SLIGHTLY OVER 1000 J/KG. EFFECTIVE BULK SHEAR IS MORE THAN SUFFICIENT
FOR STORM ORGANIZATION /40-50 KTS/...BUT THE SOMEWHAT LIMITED
INSTABILITY AND TENDENCY FOR CONVECTION TO GROW UPSCALE SHOULD
PRECLUDE WIDESPREAD SEVERE STORMS THIS MORNING. EXPECT HAIL AND
STRONG WINDS TO BE THE PRIMARY THREATS.
THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THIS MORNING AS
THE MCS PROPAGATES EASTWARD. THEN WE/LL HAVE TO SEE HOW WELL THE
ATMOSPHERE RECOVERS THIS AFTERNOON FROM THE MORNING CONVECTIVE
OVERTURNING. SOME DRIER AIR WILL TRY TO ADVECT INTO THE FAR WESTERN
PANHANDLES THIS AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER
SOUTHEAST CO. HOWEVER...AMPLE LOW-LEVEL MOISTURE WILL REMAIN IN
PLACE ACROSS THE REST OF THE CWA...SO IF WE SEE ENOUGH BREAKS IN THE
CLOUDS THIS AFTERNOON AND MID-LEVEL LAPSE RATES ARE NOT OVERLY
WEAKENED...MODEST INSTABILITY MAY DEVELOP THIS AFTERNOON. WIND SHEAR
WILL REMAIN STRONG...SO SOME STORMS COULD BE SEVERE DEPENDING ON THE
DEGREE OF INSTABILITY. MOST OF THE THUNDERSTORM ACTIVITY SHOULD MOVE
EAST OF THE AREA BY MIDNIGHT TONIGHT.
ON SUNDAY...STORM COVERAGE SHOULD BE MORE LIMITED WITH THE BETTER
CHANCES FOCUSED ACROSS THE CENTRAL AND EASTERN PANHANDLES AS DRIER
AIR WORKS INTO THE WESTERN PANHANDLES AS THE UPPER LOW LIFTS
NORTHEAST ACROSS THE CENTRAL ROCKIES. FORCING WILL BE WEAKER AND
SHEAR LOOKS TO BE WEAKER AS WELL...BUT PLENTY OF INSTABILITY STILL
ACROSS THE EASTERN HALF OF THE AREA FOR SOME SEVERE RISK. HEADING
INTO MEMORIAL DAY...A WEAKER SHORTWAVE PIVOTING AROUND THE PARENT
UPPER TROUGH COULD KICK OFF SOME ISOLATED/SCATTERED STORMS. SHEAR
WILL BE WEAKER BY THEN...BUT INSTABILITY STILL DECENT FOR SOME
STRONG/POSSIBLY SEVERE CONVECTION.
CHANCES FOR MORE ORGANIZED/WIDESPREAD CONVECTION WILL DECREASE EARLY
NEXT WEEK...BUT THEN PICK RIGHT BACK UP BY MID TO LATE WEEK AS THE
NEXT UPPER TROUGH APPROACHES.
KB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 54 77 52 77 / 80 20 20 10 20
BEAVER OK 68 57 77 55 81 / 100 20 30 20 20
BOISE CITY OK 72 48 76 48 75 / 40 10 20 20 20
BORGER TX 74 58 79 55 80 / 90 20 20 20 20
BOYS RANCH TX 76 53 79 51 79 / 50 20 10 10 20
CANYON TX 75 54 78 51 78 / 80 20 20 10 20
CLARENDON TX 71 56 78 54 79 / 90 20 30 20 20
DALHART TX 75 49 77 49 76 / 40 10 10 10 20
GUYMON OK 71 54 78 52 79 / 90 20 20 20 20
HEREFORD TX 77 53 78 50 78 / 60 20 20 10 20
LIPSCOMB TX 69 58 77 56 81 / 100 30 30 20 20
PAMPA TX 70 55 76 53 78 / 90 20 30 20 20
SHAMROCK TX 68 58 77 56 80 / 100 40 30 20 20
WELLINGTON TX 71 60 79 57 81 / 100 40 30 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BEAVER.
&&
14/08Hazardous weather outlook, May 23, 3:40 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 340 AM CDT SAT MAY 23 2015 OKZ001>003-TXZ001>020-232100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE PANHANDLES THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ROUGHLY THE SOUTHEAST HALF OF THE COMBINED PANHANDLES THROUGH LATE THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE THIS MORNING...WITH LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS AROUND 60 MPH THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING...WHICH COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAIN WILL REMAIN POSSIBLE WITH THESE STORMS AS WELL...WHICH COULD LEAD TO ADDITIONAL FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INTERMITTENT THUNDERSTORM CHANCES WILL CONTINUE ACROSS AT LEAST PORTIONS OF THE PANHANDLES THROUGH FRIDAY. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. KB
In the hours before
Special weather statement, May 23, 4:59 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
459 AM CDT SAT MAY 23 2015
TXZ011>013-016>018-231045-
ARMSTRONG TX-CARSON TX-DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
459 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...WESTERN
CARSON...RANDALL...POTTER...EASTERN OLDHAM AND EASTERN DEAF SMITH
COUNTIES UNTIL 545 AM CDT...
AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
VALLEY DE ORO TO 7 MILES NORTHEAST OF BUSHLAND TO 13 MILES SOUTH OF
BUFFALO LAKE...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... CANYON... PANHANDLE...
AMARILLO... DAWN... WAYSIDE...
WASHBURN... UMBARGER... PALO DURO CANYON...
LAKE TANGLEWOOD... BUFFALO LAKE... VALLEY DE ORO...
BUSHLAND... WILDORADO... BOYS RANCH...
TIMBERCREEK CANYON... PANTEX...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3524 10230 3557 10231 3562 10136 3528 10127
3474 10147 3474 10233
TIME...MOT...LOC 1000Z 264DEG 40KT 3546 10198 3525 10194
3471 10215
14Special weather statement, May 23, 5:29 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 AM CDT SAT MAY 23 2015 TXZ002-003-007-008-012-013-231100- CARSON TX-HANSFORD TX-HUTCHINSON TX-MOORE TX-POTTER TX-SHERMAN TX- 529 AM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON... SOUTHEASTERN SHERMAN...NORTHEASTERN POTTER...EASTERN MOORE... HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 600 AM CDT... AT 529 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SUNRAY TO 4 MILES SOUTH OF LAKE MEREDITH...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BORGER... LAKE MEREDITH... STINNETT... SANFORD... PRINGLE... FRITCH... MORSE... GRUVER... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3631 10122 3555 10122 3555 10180 3624 10182 TIME...MOT...LOC 1029Z 257DEG 32KT 3618 10164 3560 10164 14
Special weather statement, May 23, 5:57 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
557 AM CDT SAT MAY 23 2015
TXZ013-014-017>019-231130-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-RANDALL TX-
557 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON...EXTREME NORTHEASTERN RANDALL...SOUTHWESTERN GRAY AND EXTREME
NORTHWESTERN DONLEY COUNTIES UNTIL 630 AM CDT...
AT 557 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PANHANDLE TO 7
MILES EAST OF WASHBURN TO 7 MILES SOUTHWEST OF WASHBURN...MOVING EAST
AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... WASHBURN... GROOM...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3537 10089 3528 10091 3510 10113 3507 10165
3518 10160 3533 10155
TIME...MOT...LOC 1057Z 259DEG 31KT 3533 10136 3520 10144
3509 10162
14Special weather statement, May 23, 6:01 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 AM CDT SAT MAY 23 2015 OKZ002-TXZ002-003-231130- HANSFORD TX-SHERMAN TX-TEXAS OK- 601 AM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN... NORTHWESTERN HANSFORD AND SOUTHERN TEXAS COUNTIES UNTIL 630 AM CDT... AT 601 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF GOODWELL...OR 17 MILES SOUTH OF GUYMON...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GUYMON... GOODWELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3673 10174 3672 10141 3642 10148 3641 10171 TIME...MOT...LOC 1101Z 182DEG 28KT 3648 10160 14
Special weather statement, May 23, 6:04 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 AM CDT SAT MAY 23 2015
TXZ003-004-008-009-231130-
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
604 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHERN
HANSFORD COUNTIES UNTIL 630 AM CDT...
AT 605 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
GRUVER TO 11 MILES EAST OF PRINGLE TO 15 MILES EAST OF STINNETT...
MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SPEARMAN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3626 10104 3586 10074 3583 10129 3599 10138
3622 10156
TIME...MOT...LOC 1105Z 269DEG 40KT 3620 10141 3599 10126
3587 10116
14Special weather statement, May 23, 6:28 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 AM CDT SAT MAY 23 2015
TXZ003-004-008>010-013>015-018-019-231215-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HANSFORD TX-HEMPHILL
TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-WHEELER TX-
628 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...EASTERN
CARSON...NORTHWESTERN WHEELER...ROBERTS...OCHILTREE...EASTERN
HUTCHINSON...SOUTHWESTERN HEMPHILL...EASTERN HANSFORD...GRAY AND
NORTHWESTERN DONLEY COUNTIES UNTIL 715 AM CDT...
AT 628 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF WAKA
TO 7 MILES NORTHEAST OF PAMPA TO 4 MILES WEST OF GOODNIGHT...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PAMPA... MIAMI... PERRYTON...
SPEARMAN... HOWARDWICK... GREENBELT LAKE...
GOODNIGHT... LEFORS... LAKE MCCLELLAN...
KINGSMILL... ALANREED... WHITE DEER...
GROOM... LORA... CODMAN...
WAKA... FARNSWORTH...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3646 10075 3561 10042 3499 10078 3503 10139
3564 10112 3639 10131
TIME...MOT...LOC 1127Z 272DEG 29KT 3630 10112 3563 10087
3504 10123
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:28 AM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| May 23, 3:05 AM CDT | Special Weather Statement | AMA | Hartley | 25 min |
| May 23, 3:14 AM CDT | Special Weather Statement | AMA | Oldham | 16 min |
| May 23, 3:20 AM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 3 hr |
| May 23, 3:29 AM CDT | Special Weather Statement | AMA | Hartley | 46 min |
| May 23, 3:41 AM CDT | Special Weather Statement | AMA | Deaf Smith | 34 min |
| May 23, 4:05 AM CDT | Special Weather Statement | AMA | Dallam | 40 min |
| May 23, 4:10 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 50 min |
| May 23, 4:20 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Oldham | 2 hr |
| May 23, 4:43 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 32 min |
| May 23, 4:51 AM CDT | Special Weather Statement | AMA | Moore | 24 min |
| May 23, 4:59 AM CDT | Special Weather Statement | AMA | Carson, Potter, Randall | 46 min |
| May 23, 5:09 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| May 23, 5:18 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Moore, Oldham, Potter, Randall | 3 hr |
| May 23, 5:29 AM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 31 min |
| May 23, 5:43 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 47 min |
| May 23, 5:57 AM CDT | Special Weather Statement | AMA | Carson | 33 min |
| May 23, 6:04 AM CDT | Special Weather Statement | AMA | Hutchinson | 26 min |
| May 23, 6:21 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| May 23, 6:28 AM CDT | Special Weather Statement | AMA | Gray, Ochiltree, Roberts | 47 min |
| May 23, 6:30 AM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| May 23, 6:43 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 4 hr |
| May 23, 6:59 AM CDT | Special Weather Statement | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 46 min |
| May 23, 7:01 AM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hutchinson, Roberts | 4 hr |
| May 23, 7:46 AM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 44 min |
| May 23, 8:26 AM CDT | Areal Flood Advisory | AMA | Moore, Potter, Randall | 3 hr |
| May 23, 8:36 AM CDT | Special Weather Statement | AMA | Collingsworth, Hemphill, Wheeler | 39 min |
| May 23, 8:52 AM CDT | Areal Flood Advisory | AMA | Hansford, Ochiltree, Sherman | 3 hr |
| May 23, 9:18 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 3 more | 3 hr |
| May 23, 9:28 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 47 min |
| May 23, 10:55 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 23, 11:01 AM CDT | Special Weather Statement | AMA | Armstrong, Carson | 44 min |
| May 23, 11:37 AM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 23, 12:15 PM CDT | River Flood Warning | AMA | Wheeler | 21 hr |
| May 23, 12:23 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| May 23, 12:37 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 23, 1:35 PM CDT | River Flood Warning | AMA | Collingsworth | 17 hr |
| May 23, 2:53 PM CDT | Special Weather Statement | AMA | Randall | 22 min |
| May 23, 3:05 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 23, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 31 min |
| May 23, 5:24 PM CDT | Areal Flood Advisory | AMA | Armstrong | 4 hr |
| May 23, 5:32 PM CDT | Special Weather Statement | AMA | Armstrong | 28 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.